Arizona, 2006Tornado in Arizona, August 30, 2006
August 30, 2006 · NWS FGZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 30, 9:30 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 30, 9:30 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST WED AUG 30 2006
.SYNOPSIS...MOISTURE WILL SLOWLY INCREASE ACROSS ARIZONA THROUGH THE
REMAINDER OF THE WEEK. EXPECT WIDELY SCATTERED THUNDERSTORMS TODAY
MAINLY OVER THE WHITE MOUNTAINS AND MOGOLLON RIM AND ISOLATED STORMS
ELSEWHERE. SHOWER AND THUNDERSTORM COVERAGE SHOULD INCREASE ACROSS
ALL OF NORTHERN ARIZONA ON THURSDAY AND INTO THE WEEKEND.
TEMPERATURES ARE EXPECTED TO COOL A FEW DEGREES WITH THE INCREASING
CLOUD COVER.
&&
.DISCUSSION...
THIS MORNING THE 24 HOUR SFC DEW POINT CHANGES SHOW INCREASES FROM 5
TO 15 DEGREES. THE SATELLITE PW IMAGES ALSO SHOW HIGHER VALUES THIS
MORNING VS YESTERDAY OVER MOST LOWER ELEVATION AREAS IN THE CWA.
HIGHER TERRAIN AREAS (E.G. VICINITY FLAGSTAFF) SHOW LITTLE 24 HOUR
PW CHANGE. CURRENT THINKING IS THAT AREAS NORTH OF A LINE FROM ST
JOHNS TO SELIGMAN WILL SEE SOME AFTERNOON CU AND ONLY ISOLATED
STORMS. AREAS SOUTH OF THIS LINE HAVE DEEPER MOISTURE. THIS
AFTERNOONS POP GRID LOOKS GOOD.
DL
3 AM DISCUSSION...MOISTURE IS SLOWLY INCREASING ACROSS THE STATE
THIS MORNING WITH DWPTS ACROSS THE LOWER COLORADO RIVER SHOWING A
LARGE INCREASE. SATELLITE IMAGERY SHOWS SOME MIDLEVEL CLOUDINESS IS
ALREADY DEVELOPING ACROSS THE WRN ZONES AS THIS MOISTURE MOVES
NORTHWARD. THUS...HAVE INCREASED POPS IN THESE LOCATIONS. BEST
CHANCES FOR PCPN WILL REMAIN OVER THE WHITE MTNS AND MOGOLLON RIM...
WITH THE LOWEST CHANCES IN THE NRN ZONES.
MODELS CONTINUE TO INDICATE SOME STRENGTHENING OF THE SUBTROPICAL
HIGH AS WELL AS A CONTINUATION OF THE MID-LATITUDE WESTERLY FLOW.
THIS WILL MAINTAIN ENOUGH OF A PRESSURE GRADIENT TO RESULT IN BREEZY
AFTERNOONS EACH DAY. IT WILL ALSO LIMIT THE NORTHWARD PROGRESSION OF
THE SUBTROPICAL MOISTURE. EXPECT THAT THE NRN ZONES WILL HAVE ONLY A
SLIGHT CHANCE OF SHOWERS EACH DAY...WITH BETTER CHANCES IN THE SRN
ZONES. DAY TO DAY PATTERN WILL BE MODULATED BY SMALL SCALE FEATURES
EMBEDDED IN THE FLOW...NONE OF WHICH ARE WELL HANDLED BY THE MODELS.
LATEST NHC GUIDANCE STILL INDICATES THAT TC JOHN WILL INTENSIFY AND
MOVE NWWD ALONG THE MEXICAN COAST AND PASS JUST SOUTH OF THE TIP OF
BAJA CALIFORNIA ON FRIDAY. THIS WILL ALMOST CERTAINLY GENERATE A
GULF MOISTURE SURGE THAT COULD PUSH INTO NRN AZ BY SAT/SUN. THUS...
HAVE INCREASED POPS ACROSS THE CWA FOR SUN/MON. DB
&&
.AVIATION...FOR THE 18Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY
EXPECTED CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 30, 10:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED AUG 30 2006
AZZ004>018-037>040-310700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED AUG 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
ALL AREAS OF NORTHERN ARIZONA HAVE SEEN A MOISTURE INCREASE OVER THE
LAST 24 HOURS ALBEIT GREATER IN SOME AREAS THAN OTHERS.
AREAS SOUTH OF A LINE FROM ST JOHNS TO SELIGMAN HAVE SEEN THE
GREATEST INCREASE AND WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED. A FEW MAY BUT DOWN LOCALLY HEAVY RAIN.
AREAS NORTH OF THE LINE FROM ST JOHNS TO SELIGMAN WILL SEE SOME
AFTERNOON CLOUDS AND ONLY ISOLATED STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MOISTURE IS EXPECTED TO INCREASE OVER THE NORTHLAND FOR THE NEXT
SEVERAL DAYS. THIS WILL LEAD TO INCREASED AREAL THUNDERSTORM
COVERAGE DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Tornado, Apache
- When
- August 30, 11:00 AM MST to 11:05 AM MST
- Where
- Apache County, Alpine
- Rating
- F0
- Path length
- 1 mi
- Path width
- 10 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.850, -109.133
A waterspout formed over the west end of Big Lake (about 15 miles west of Alpine). The spout lifted water into the air then moved into the forest.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, August 30, 2006$6.3 million · 2.5 in hail · 14 events
- Lightning Strike in South Carolina, August 30, 2006$500,000 · 1 event
- Hail and Damaging Wind in Mississippi, August 30, 2006$60,000 · 50 kt wind · 3 events
- Damaging Wind in Alabama, August 30, 2006$45,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 30, 2006$20,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 30, 20061.25 in hail · 12 events
- Tropical Storm in Georgia, August 30 to 31, 200610 events
- Tropical Storm in South Carolina, August 30 to 31, 20067 events
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Kentucky, August 30, 2006$7,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529838.